Mathematical analysis of geophysical balance models

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

An analysis of an approximation to the rotating shallow-water equations is presented. The approximation removes the fast waves without introducing secular terms and is valid for physical boundaries and prepared initial data. In particular, the shallow-water equations are decomposed into two equations describing the slow and fast dynamics. The basic idea is one of enslaving in which the fast part of the solution is expressed as a function of the slow part yielding an approximation to the slow dynamics. Existence and convergence theorems are given.

Original languageEnglish (US)
Pages (from-to)1-26
Number of pages26
JournalJournal of Differential Equations
Volume179
Issue number1
DOIs
StatePublished - Feb 10 2002

    Fingerprint

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this